Format

Send to

Choose Destination
Am J Dis Child. 1980 Feb;134(2):161-4.

Accidental ingestion of Vacor rodenticide: the symptoms and sequelae in a 25-month-old child.

Abstract

A recently introduced rodenticide containing N-3-pyridylmethyl N'-p-nitrophenyl urea (PNU), Vacor, was accidently ingested by a 25-month-old child, resulting in acute vomiting, lethargy, seizures, and hypoglycemia, as well as chronic evidence of autonomic and peripheral neuropathy and glucose intolerance. Treatment with niacinamide (nicotinamide), may have been of benefit since all problems were resolved within three months of ingestion. This agent (PNU) is remarkably similar chemically and toxicologically to alloxan and streptozocin, both potent beta-cell toxins. These similarities are not only important in regard to the antodite for PNU, but they also suggest that the toxin m,y cause long-term endocrinologic, neurlogic, and oncologic problems.

PMID:
6444344
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center